Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Swollen tongue. Ate a lot of beets and having allergic reaction. Is it serious?

User rating for this question
Very Good
Answered by

Practicing since : 1979
Answered : 918 Questions
I woke up in the middle of the night with a swollen tongue. I ate alot of beets the night before and was wondering if this was an allergic reaction to that or an indication of something more serious based on my advanced age?
Posted Sat, 19 Oct 2013 in Asthma and Allergy
Answered by Dr. Shashi Dangwal 1 hour later
Brief Answer:
It could be allergy.

Detailed Answer:

Since you are allergic to penicillin, the swollen tongue following beet consumption coud be an allergic reaction. Did you have any other symptoms like breathing difficulty, choking or difficulty in swallowing? Have you had any such symptoms in the past though allergy can develop any time or at any age.

In view of your advance age, it`s always better to be careful. First and foremost, you may avoid beetroot in future. It is apparent from your post that you do not suffer from any chronic ailment like high BP, Diabetes or any heart problem which is very heartening but i still suggest that you consult your GP and take a complete health check.

Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor